MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G24890
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 two ziv6-35-125-6-80-ptx stents of lot number c1004265 were implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.It is known that patient had the following pre-existing conditions: this 60-year-old male presented at the time of enrollment with a history of hypertension, hypercholesterolemia, and smoking (current).The lesion morphology revealed a tasc i and tasc ii type c lesion with moderate calcification.There was evidence of thrombus.There was no previous intervention in the study lesion.The pre-procedural abi was 0.59 for the study leg.There was no inflow tract stenosis greater than 50% and two patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal reference vessel diameter (rvd) of 5.0 mm, a distal rvd of 4.0 mm, and 100% diameter stenosis.The lesion length was 140.0 mm.Imaging review is currently pending for this patient.The investigation will be updated following the receipt of the imaging review.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.It may be noted that as per instructions for use, stent strut fracture is a known potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with the lot number c1004265.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number c1004265.There were no adverse events or additional procedures reported as a result of this occurrence.The patient remains in the study.Complaints of this nature will continue to be monitored for any potential emerging trends.
 
Event or Problem Description
(b)(6) ¿ stent fracture.On (b)(6) 2014, the patient received two 6 mm x 80 mm zilver ptx study stents in the right distal sfa.On (b)(6) 2014, the patient underwent pre-dilatation of study lesion with one inflation of a 4.0 mm x 120 mm balloon at 10 atm for 10 seconds.Two 6.0 mm x 80 mm (lot #¿s c1004265) were placed in the right distal sfa via contralateral access.The implanting physician noted that for each stent device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with one inflation of a 5.0 mm x 120 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the physician, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion.The proximal rvd was 5.0 mm and the distal rvd was 4.0 mm.The post-procedural abi was 0.67 for the study leg.On (b)(6) 2014, the patient was discharged from the hospital taking plavix and aspirin.On (b)(6) 2014, the patient stopped taking plavix.On (b)(6) 2015, the twelve month follow-up clinical assessment, ultrasound, and x-ray were performed.The abi was 0.94 and the rutherford classification was zero for the study leg.The ultrasound revealed patency proximal and distal to the study lesion.There was a 50-99% stenosis within the study lesion.The x-ray revealed no evidence of fracture.Core lab concurred with the site¿s findings.The patient continued to take aspirin.On (b)(6) 2016, the two year follow-up clinical assessment and ultrasound was performed.The abi was 1.18 and the rutherford classification was zero for the study leg.The ultrasound revealed patency proximal and distal to the study lesion.There was a 50-99% stenosis within the study lesion.Core lab concurred with the site¿s findings.The patient continued to take aspirin.On (b)(6) 2017, the three year follow-up clinical assessment, ultrasound, and x-ray were performed.The abi was 1.29 and the rutherford classification was 3 for the study leg.The ultrasound revealed patency proximal and distal to the study lesion.There was a 50-99% stenosis within the study lesion.The x-ray revealed evidence of a type iv mid-stent fracture in study stent one.Study stent one proximally overlapped study stent two.Study stent two had no evidence of fracture.Core lab analysis is not yet available.The patient continues to take aspirin.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: two ziv6-35-125-6-80-ptx stents were implanted in the patient and are therefore unavailable for evaluation.With the information provided a document based investigation was carried out.It is known that patient had the following pre-existing conditions: this (b)(6) year-old male presented at the time of enrollment with a history of hypertension, hypercholesterolemia, and smoking (current).The lesion morphology revealed a tasc i and tasc ii type c lesion with moderate calcification.There was evidence of thrombus.There was no previous intervention in the study lesion.The pre-procedural abi was 0.59 for the study leg.There was no inflow tract stenosis greater than 50% and two patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal reference vessel diameter (rvd) of 5.0 mm, a distal rvd of 4.0 mm, and 100% diameter stenosis.The lesion length was 140.0 mm.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: findings: implantation angiography is provided.One and three year post implantation x-rays are provided.One, two, and three year post implantation ultrasounds are provided.Abis with waveforms at two and three years are provided along with the complaint report.Two stents were implanted in the distal right sfa and proximal popliteal artery.On the one year x-rays, the popliteal artery mid- proximal stent row misalignment relative to the neighboring rows indicated stent twisting.Stent detail on the implantation angiography was insufficient to determine whether the twist was present at or developed after implantation.On the three year x-rays the stent fractured at this location.The fracture involved two row interconnecting struts and a row apex at the origin of one of the fractured struts.The fracture was associated with mild adjacent stent row distraction.Ultrasounds at one, two, and three years demonstrated progressive in-stent stenosis from less than 50% to 50-90% based on peak systolic velocity ratios.Although the stenosis was located in the distal sfa segment of the stents, locating the stenosis relative to the fracture was not possible.This stenosis correlated with progressively worsening waveforms from biphasic to monophasic between years two and three.A normal right abi likely represented a false negative result based on vessel incompressibility.Impression: type ii fracture of the distal most sfa stent developed in the proximal popliteal artery between one and three years as a result of twisting.Distal sfa in-stent stenosis progressed from less than 50% to 50-90% from one to three years.The stenosis location relative to the fracture cannot be determined.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were not observed.Significant findings relative to the design or performance of the device were observed.Type ii fracture of the distal most sfa stent (stent 1) developed between one and three years as the result of twisting.Distal sfa in-stent stenosis progressed from less than 50% to 50-90% from one to three years.Cause of adverse events was not observed.Based on the imaging review the customer complaint of stent fracture is confirmed.Type ii fracture of the distal most sfa stent developed in the proximal popliteal artery between one and three years as a result of twisting was confirmed.It is known that the superficial femoral artery itself is subject to all sorts of forces ¿ bending, twisting, stretching, compressing, etc.¿ which can put stress on stents in this artery, resulting in fracture.It may be noted that as per instructions for use, stent strut fracture is a known potential adverse event associated with the placement of this device.In addition, as per the imaging review it was stated that ¿distal sfa in-stent stenosis progressed from less than 50% to 50-90% from one to three years.¿ an additional complaint file has been opened to capture this.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Summary: based on the imaging review the customer complaint of stent fracture is confirmed.Type ii fracture of the distal most sfa stent developed in the proximal popliteal artery between one and three years as a result of twisting was confirmed.There were no adverse events or additional procedures reported as a result of this occurrence.The patient remains in the study.The risk was determined to be low.If the risk associated with the complaint is low or moderate, there is no requirement to take immediate corrective action.All risks will be reviewed in the quarterly complaints meeting as outlined in qsi0401 (risk management) with regard to fmea/rba updates.Complaints of this nature will continue to be monitored for any potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as image review was conducted.(b)(6) ¿ stent fracture.On (b)(6) 2014, the patient received two 6 mm x 80 mm zilver ptx study stents in the right distal sfa.On (b)(6) 2014, the patient underwent pre-dilatation of study lesion with one inflation of a 4.0 mm x 120 mm balloon at 10 atm for 10 seconds.Two 6.0 mm x 80 mm (lot #¿s c1004265) were placed in the right distal sfa via contralateral access.The implanting physician noted that for each stent device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with one inflation of a 5.0 mm x 120 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the physician, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion.The proximal rvd was 5.0 mm and the distal rvd was 4.0 mm.The post-procedural abi was 0.67 for the study leg.On (b)(6) 2014, the patient was discharged from the hospital taking plavix and aspirin.On (b)(6) 2014, the patient stopped taking plavix.On (b)(6) 2015, the twelve month follow-up clinical assessment, ultrasound, and x-ray were performed.The abi was 0.94 and the rutherford classification was zero for the study leg.The ultrasound revealed patency proximal and distal to the study lesion.There was a 50-99% stenosis within the study lesion.The x-ray revealed no evidence of fracture.(b)(6) concurred with the site¿s findings.The patient continued to take aspirin.On (b)(6) 2016, the two year follow-up clinical assessment and ultrasound was performed.The abi was 1.18 and the rutherford classification was zero for the study leg.The ultrasound revealed patency proximal and distal to the study lesion.There was a 50-99% stenosis within the study lesion.(b)(6) concurred with the site¿s findings.The patient continued to take aspirin.On (b)(6) 2017, the three year follow-up clinical assessment, ultrasound, and x-ray were performed.The abi was 1.29 and the rutherford classification was 3 for the study leg.The ultrasound revealed patency proximal and distal to the study lesion.There was a 50-99% stenosis within the study lesion.The x-ray revealed evidence of a type iv mid-stent fracture in study stent one.Study stent one proximally overlapped study stent two.Study stent two had no evidence of fracture.(b)(6) analysis is not yet available.The patient continues to take aspirin.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6800432
Report Number3001845648-2017-00341
Device Sequence Number19083364
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)150217(10)C1004265
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24890
Device Catalogue NumberZIV6-35-125-6-80-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR